advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Colorado, USA:

I have been on Lantus (insulin glargine) and NovoLog now for six months which seems to work fine, except the side effects from one or both types of insulin have caused me to break out with a rash. The rash is in the form of dime sized spots on random parts of my body. They appear and cause severe itching, bruising, and never seem to go away. I did see this as a possible side effect on the Lantus packaging.

Topical treatments do not seem to make a difference. My doctors do not seem to feel it is a concern, but it is disfiguring, embarrassing, and painful. I do not want to change insulin as this works for me. What are my options? Are there medications to treat this condition that I can discuss with my medical team?

Answer:

When an insulin allergy is present, the skin changes or rash are usually over the area of the injection site. It would be unusual for the red spots to be at random parts of the body. The issue is that this may represent another process.

If this is the case, you wouldn't have to change but would need to know why the rash is occurring. I would recommend you see a dermatologist to get another opinion and to help find out what the rash is from.

JTL

DTQ-20030324115430
Original posting 3 Apr 2003
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:44
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.